Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 61, NWS San Angelo, TX

May 27, 2007Brown County, Texas

NWS San Angelo, TX issued this flash flood warning at May 27, 2007, 5:30 PM CDT for Brown County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2007, 5:30 PM CDT (22:30 UTC)
Expired
May 27, 2007, 7:30 PM CDT
In force
2 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Brown County, TX

The radar

The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1126 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 272233
FFWSJT
TXC049-280030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
530 PM CDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BROWN COUNTY IN WEST CENTRAL TEXAS

* UNTIL 730 PM CDT

* AT 525 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 2 FEET 
  OF WATER RUNNING OVER COUNTY ROAD 180 BETWEEN BROWNWOOD AND 
  BANGS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
  BROWNWOOD NEAR THRIFTY...LAKE BROWNWOOD...EARLY...BROWNWOOD AND
  BANGS

EXCESSIVE RUNOFF FROM EARLIER HEAVY RAINFALL MAY CAUSE ADDITIONAL 
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS 
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND. TURN AROUND...DONT DROWN. 

LAT...LON 3149 9920 3150 9898 3162 9879 3186 9893
      3188 9919

$$
1 follow-up statement
000 
WGUS74 KSJT 272337
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
635 PM CDT SUN MAY 27 2007

TXC049-280030-
BROWN TX-
635 PM CDT SUN MAY 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHERN BROWN COUNTY...

AT 629 PM CDT...WATER CONTINUED TO RUN OVER COUNTY ROAD 180 WEST OF 
BROWNWOOD...BETWEEN BROWNWOOD AND BANGS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE 
BROWNWOOD NEAR THRIFTY...LAKE BROWNWOOD...EARLY...BROWNWOOD AND BANGS

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. 

LAT...LON 3149 9920 3150 9898 3162 9879 3186 9893
      3188 9919

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:04 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 27, 3:04 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
304 PM CDT SUN MAY 27 2007

.SHORT TERM (TONIGHT-TUESDAY)...UNCERTAIN FORECAST OVER THE NEXT
SEVERAL DAYS WITH WITH MODELS NO HELP AS THEY ARE AT ODDS WITH ONE
ANOTHER. SAME AS YESTERDAY...SEVERAL SPINS ARE NOTED ON THE
SATELLITE. ONE JUST TO THE EAST OF SAN SABA COUNTY AND ANOTHER
BETWEEN STERLING CITY AND MIDLAND. THESE FEATURES IN COMBINATION
WITH DAY TIME HEATING HAVE INITIATED SEVERAL AREAS OF
THUNDERSTORMS THAT ARE NOT MOVING VERY MUCH. ITS MORE OF THE
OUTFLOWS PROPAGATING ALONG AND NEW STORMS DEVELOPING ALONG THE
OUTFLOWS. THESE SHOULD DISSIPATE WITH LOSS OF DAYTIME HEATING AND
THE BEST CHANCE OF RAIN SHIFTS BACK TO THE EAST OVERNIGHT. WILL
ALSO HAVE TO WATCH THE FEATURE MOVING ACROSS MEXICO. AT THIS
TIME...THINK THESE WILL DISSIPATE AS WELL...BUT THE FEATURE
ASSOCIATED WITH IT WILL BEGIN TO SLOW AND BE APPROACHING WEST
CENTRAL TEXAS LATE TOMORROW AND TOMORROW EVENING. EXPECT THEN
SHOWERS AND THUNDERSTORMS WILL DEVELOP TOMORROW AFTERNOON AND
EVENING WITH THIS FEATURE AND MOVE INTO WEST CENTRAL TEXAS FROM
THE WEST. RAIN CHANCES FORECAST TO DIMINISH AGAIN ON TUESDAY...BUT
CAN NOT RULE OUT ISOLATED AFTERNOON AND EVENING ACTIVITY.
TEMPERATURES WILL CONTINUE TO WARM A LITTLE EACH DAY WITH LESS
RAINFALL COVERAGE.

.LONG TERM (WEDNESDAY-SUNDAY)...VERY UNCERTAIN FORECAST IN THE OUT
PERIODS. GFS SIGNIFICANTLY BACKED OFF THE FROPA FOR WEDNESDAY AND
THURSDAY. WHILE THE NAM AND ECMWF STILL BRING FRONT/OUTFLOW
THROUGH THE AREA. WITH THE UNCERTAINTY AND TIMING ISSUES COMING
INTO QUESTION...WILL TREND TEMPS UP JUST A BIT AND STAY WELL BELOW
GUIDANCE VALUES...STILL MAY BE TOO WARM IF THE NAM AND ECMWF
VERIFY. ALSO LOWERED POPS SOME...BUT STAYED ABOVE THE GUIDANCE
NUMBERS QUITE A BIT. THESE NUMBERS COULD BE HIGHER AS WELL IF THE
NAM/ECMWF VERIFY AS WELL...SO WE WILL HAVE TO SEE THE TRENDS IN
LATTER MODEL RUNS. FORECAST BEYOND FRIDAY STAYED PRETTY CONSISTENT
WITH THE WARM RIDGE CURRENTLY OVER THE BAJA AND WESTERN MEXICO
BUILDING NORTHEAST A BIT. STILL TEMPERATURES IN THE 90S A
POSSIBILITY FOR THE WEEKEND...BUT HERE TOO STAYED BELOW THE
GUIDANCE VALUES DUE TO THE WET GROUND AND FOR THE SOUTHEASTERLY
FLOW STILL FORECAST THAT WOULD CONTINUE TO PUMP GULF MOISTURE INTO
THE REGION.

BRAZZELL

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 64  84  65  85 /  20  20  30  20
SAN ANGELO 	 62  86  67  88 /  20  20  30  20
JUNCTION 	 63  84  66  86 /  30  20  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

27/27
Hazardous weather outlook, May 27, 2:49 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
249 PM CDT SUN MAY 27 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-282000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
249 PM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THE COMBINATION OF AN UPPER LEVEL TROUGH AND WEAK UPPER LEVEL
DISTURBANCES WILL BRING SHOWERS AND THUNDERSTORMS THROUGHOUT THE
AFTERNOON AND EARLY EVENING. THE MAIN THREAT WITH THESE STORMS
WILL BE VERY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS.
LOCALIZED FLOODING IS POSSIBLE FOR AREAS WHERE SHOWERS AND
THUNDERSTORMS DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HE COMBINATION OF AN UPPER LEVEL TROUGH AND WEAK UPPER LEVEL
DISTURBANCES WILL BRING SHOWERS AND THUNDERSTORMS FOR MEMORIAL
DAY. AND ONCE AGAIN THE MAIN THREAT WILL BE HEAVY RAINFALL...GUSTY
WINDS AND OCCASIONAL TO FREQUENT LIGHTNING. THE APPROACH AND
ARRIVAL OF A COLD FRONT WILL BRING ANOTHER CHANCE FOR
THUNDERSTORMS LATE WEDNESDAY AFTERNOON INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, May 27, 3:48 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
348 PM CDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     FLASH FLOOD      1 N MELVIN              31.21N 99.58W
05/27/2007                   MCCULLOCH          TX   LAW ENFORCEMENT

            WATER OVER THE ROAD ON HWY 87 NEAR THE CONCHO COUNTY
            LINE. TRAFFIC IS BACKED UP AT THIS TIME.

&&

JBRAZZEL
Special weather statement, May 27, 4:42 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
442 PM CDT SUN MAY 27 2007

TXZ099-272230-
THROCKMORTON TX-
442 PM CDT SUN MAY 27 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT FOR
THROCKMORTON COUNTY...

AT 439 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER EXTREME NORTH CENTRAL THROCKMORTON
COUNTY...OR ABOUT 13 MILES NORTH OF THROCKMORTON...MOVING SLOWLY TO
THE NORTH AT 5 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHERN THROCKMORTON COUNTY.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 27, 4:45 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
445 PM CDT SUN MAY 27 2007

TXZ113-272245-
JONES TX-
445 PM CDT SUN MAY 27 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT FOR JONES
COUNTY...

AT 439 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 1 MILE SOUTHEAST OF HAMLIN...WITH
NEARLY STATIONARY MOVEMENT.

THE STRONG THUNDERSTORM WILL AFFECT HAMLIN...BUT OTHWERWISE REMAIN
OVER MAINLY RURAL AREAS OF... NORTHWESTERN JONES COUNTY.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:46 PM CDTFlash Flood WarningSJTMcCulloch, San Saba3 hr
May 27, 3:19 PM CDTFlash Flood WarningSJTConcho, McCulloch, Menard56 min
May 27, 4:03 PM CDTFlash Flood WarningSJTTom Green117 min
May 27, 4:03 PM CDTFlash Flood WarningSJTTom Green117 min
May 27, 4:08 PM CDTFlash Flood WarningSJTConcho, McCulloch, Menard2 hr
May 27, 5:58 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones47 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.